Dec 20, 2002
Dr Yound,this is a bit of an update and to ask whats going on with me.iv'e written you sevral times over the past year asking questions and giveing updates so here goes again.i was diagnosed last nov with a vl of 704,000 and cd4's 240 27 i started on sustiva and combivir jan 14th 2001.results as follows march 1st vl 950 cd4's 540 may 1st vl 535 cd4's 620 aug 1st vl 1500 cd4's 820 nov 1st vl 3000 cd4's 914 also did a geno test for resistance on nov 1st came back neg im not resistant to the meds im on now or any others.in the past year i have missed 4 doeses of combivir and have not missed any sustiva.my doc says sence im not resistant to stay on my meds till we test again in feb 2003.my question is why is my vl going up? my tcells are going up also wich im happy about but i dont understand the viral load.can you give me your thoughts please. thank you
| Response from Dr. Young
Thanks for your question.
Your situation is not a rare one-- we do have a small number of patients with persistent, low level viral loads, without obvious evidence of drug resistance.
The key point in your lab data is that you started therapy with a very high initial viral load (700,000). As a result, the time to reach undetectable levels can be prolonged, even though you've had a dramatic reduction in the amount of circulating virus (more than 99%). The fact that the CD4 cell counts continues to rise is also consistent with the lack of significant drug resistance or treatment failure.
So long as you feel well, and you're able to stay with the medication regimen with excellent adherence, I'd continue to monitor things closely. Let us know how things go. Good luck. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose An Early Sign Of HIV?
- Itchy Skin Could I Have Acute HIV Infection
- Blisters After Getting Scratched Worried I Have HIV
- Burning Urethra After Unprotected Sex Without Ejaculation Worried I Have HIV
- Groin Pain After Breast Sucking Worried I Have HIV
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.